Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Functions operating on positive definite matrices and a theorem of Schoenberg

Authors: Jens Peter Reus Christensen and Paul Ressel
Journal: Trans. Amer. Math. Soc. 243 (1978), 89-95
MSC: Primary 15A48; Secondary 42A63
MathSciNet review: 502895
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the set of all functions $ f:\,[ - 1,\,1] \to [ - 1,\,1]$ operating on real positive definite matrices and normalized such that $ f(1)\, = \,1$, is a Bauer simplex, and we identify its extreme points. As an application we obtain Schoenberg's theorem characterising positive definite kernels on the infinite dimensional Hilbert sphere.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 15A48, 42A63

Retrieve articles in all journals with MSC: 15A48, 42A63

Additional Information

PII: S 0002-9947(1978)0502895-2
Article copyright: © Copyright 1978 American Mathematical Society